Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 17, NWS Tulsa, OK

June 7, 200813 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jun 7, 2008, 9:07 AM CDT for 13 counties in Oklahoma. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 9:07 AM CDT (14:07 UTC)
Expired
Jun 7, 2008, 7:00 PM CDT
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2292 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 071407
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
907 AM CDT SAT JUN 7 2008

...STRONG WINDS EXPECTED ACROSS NORTHEAST OKLAHOMA TODAY...

OKZ054>067-072215-
/O.NEW.KTSA.WI.Y.0017.080607T1407Z-080608T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER
907 AM CDT SAT JUN 7 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER.

SOUTH WINDS OF 20 TO 30 MILES AN HOUR ARE EXPECTED ACROSS
NORTHEAST OKLAHOMA TODAY.  WIND GUSTS WILL APPROACH OR TOP 
40 MILES AN HOUR.  THE WIND SHOULD DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 7, 4:05 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 7, 4:05 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
405 AM CDT SAT JUN 7 2008

.DISCUSSION...
REGIONAL PROFILERS SHOW 50 KNOTS OF FLOW AT 925MB THIS MORNING
WITH LOW CLOUDS STREAMING NORTH OUT OF TEXAS INTO SOUTHERN OK.
REMAINS OF OLD FRONTAL BOUNDARY LOCATED JUST SOUTH OF KS BORDER
WITH SOME CU DEVELOPMENT...AND WITH TROPICAL AIRMASS MAY SEE A FEW
SUNRISE SURPRISE SHOWERS. IN FACT A FEW SHOWERS OR STORMS CANNOT
BE RULED OUT THIS AFTERNOON BUT FEEL THAT COVERAGE LIMITED ENOUGH
TO KEEP OUT OF FORECAST. OTHERWISE ANOTHER WINDY AND VERY WARM DAY
WITH A FEW GUSTS APPROACHING WIND ADVISORY CRITERIA OVER NW
SECTIONS.

CONTINUED BREEZY AND VERY WARM TONIGHT AND SUNDAY BEFORE THE NEXT
CHANCE OF THUNDERSTORMS ARRIVES WITH A WEAK COLD FRONT SURGING
INTO THE CENTRAL PLAINS. STRONG SIGNAL REMAINS OF SEVERE STORMS
DEVELOPING NEAR A WAVE ON THIS FRONT ACROSS FAR NW OKLAHOMA ITO
WESTERN KANSAS...WITH THE ACTIVITY GROWING INTO AN MCS SUNDAY
EVENING AND MOVING ACROSS PORTIONS OF NE OKLAHOMA. THE EXACT
EVOLUTION OF THIS SCENARIO A LITTLE UNCLEAR AFTER THAT...BUT IN
ANY CASE HIGH POPS APPEAR TO BE WARRANTED OVER NORTHERN AREAS
SUNDAY NIGHT AND MONDAY.

WHILE THE ACTUAL SFC FRONT WILL LIKELY WASH OUT DURING THIS
TIME...EXPECT A CONVECTIVE DRIVEN BOUNDARY TO BE SOMEWHERE OVER
THE FORECAST AREA MONDAY TO CONTINUE AS A FOCUS FOR ADDITIONAL
DEVELOPMENT. HEAVY RAINFALL POTENTIAL WILL NEED TO BE ADDRESSED AS
DETAILS BECOME MORE CLEAR DUE TO THE TROPICAL NATURE OF THE
AIRMASS RESIDING OVER THE AREA.

BOUNDARY SHOULD LIFT BACK NORTH BY TUESDAY AS ANOTHER POTENT UPPER
LOW MOVES INTO THE WESTERN STATES. THIS SYSTEM WILL BRING ANOTHER
CHANCE OF THUNDERSTORMS BY LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  78  91  73 /   0  10  10  60
FSM   92  74  93  76 /   0  10   0  10
MLC   91  77  91  74 /   0  10  10  20
BVO   92  77  90  69 /  10  10  20  70
FYV   88  72  89  71 /   0  10  10  20
BYV   89  71  90  72 /   0  10  10  20
MKO   91  73  90  73 /   0  10  10  30
MIO   92  77  90  72 /  10  10  10  70
F10   91  75  90  73 /   0  10  10  30
HHW   91  76  91  74 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Jun 7, 6:18 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
618 AM CDT SAT JUN 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
618 AM CDT SAT JUN 7 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...9 AM.

DISCUSSION...
WIND SPEEDS WILL INCREASE QUICKLY AFTER SUNRISE WITH GUSTS OF
25 TO 35 MPH COMMON DURING MUCH OF THE DAY.  HIGH PROFILE
VEHICLES WILL BE NOTICEABLY IMPACTED ALONG EAST WEST ROADWAYS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF THE AREA SUNDAY
AFTERNOON...AND GRADUALLY EXPAND INTO A LARGE COMPLEX
BY SUNDAY EVENING.  THIS THUNDERSTORM COMPLEX WILL
LIKELY AFFECT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS SUNDAY NIGHT THROUGH MONDAY.  SEVERE WEATHER
AND HEAVY RAIN POTENTIAL WILL ACCOMPANY THIS WEATHER SYSTEM.

A BRIEF DRY PERIOD FOR MID WEEK IS FOLLOWED BY THE NEXT
STORM SYSTEM CURRENTLY TIMED FOR LATE WEEK.  THUNDERSTORM
CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:57 PM CDTRiver Flood WarningTSAMuskogee5 days
Jun 7, 8:39 AM CDTRiver Flood WarningTSAOttawa10 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.